Alert archive / Kentucky / Flash Flood Warnings in 2009
Flash Flood Warning 52, NWS Louisville, KY
NWS Louisville, KY issued this flash flood warning at Aug 27, 2009, 6:57 PM EDT for Spencer County, Kentucky. It was in force for 2 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 27, 2009, 6:57 PM EDT (22:57 UTC)
- Expired
- Aug 27, 2009, 9:00 PM EDT
- In force
- 2 hr
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Flood severity
- None
County Spencer County, KY
The radar
The Louisville radar (KLVX), 56 km from the middle of the area, began a volume at 23:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 27, 7:08 PM EDT | HEAVY RAIN 3 | Taylorsville, KY | INNER TUBE OF THE RAIN GAGE WAS FULL TO A TWO INCH CAPACITY...AND THE OBSERVER ESTIMATED ANOTHER INCH IN THE OVERFLOW CAN. |
| Aug 27, 7:28 PM EDT | FLASH FLOOD | Taylorsville, KY | THE ENTIRE LENGTH OF MAIN STREET IN TAYLORSVILLE WAS CLOSED DUE TO FLOWING WATER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 31 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 11.0 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 730 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 772 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 58 m²/s²
- 0-3 km storm-relative helicity
- 10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KLMK 272257
FFWLMK
KYC215-280100-
/O.NEW.KLMK.FF.W.0052.090827T2257Z-090828T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
657 PM EDT THU AUG 27 2009
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CENTRAL SPENCER COUNTY IN NORTH CENTRAL KENTUCKY...
* UNTIL 900 PM EDT
* AT 653 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT FLASH FLOODING WILL BE POSSIBLE FROM STATIONARY SHOWERS AND
THUNDERSTORMS OVER THE WARNED AREA.
* LOCATIONS IMPACTED INCLUDE...
TAYLORSVILLE...
DOPPLER RADAR HAS ESTIMATED THAT OVER TWO INCHES OF RAINFALL HAS
FALLEN JUST SOUTH AND EAST OF TAYLORSVILLE. ADDITIONAL RAINFALL
AMOUNTS OF ANOTHER INCH TO TWO INCHES ARE POSSIBLE IN THE WARNED
AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
&&
LAT...LON 3810 8524 3809 8523 3795 8532 3797 8547
3814 8539
$$
AL2 follow-up statements
000
WGUS73 KLMK 280004
FFSLMK
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
804 PM EDT THU AUG 27 2009
KYC215-280100-
/O.CON.KLMK.FF.W.0052.000000T0000Z-090828T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SPENCER KY-
804 PM EDT THU AUG 27 2009
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 900 PM EDT FOR
CENTRAL SPENCER COUNTY...
AT 728 PM EDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLASH
FLOODING IN TAYLORSVILLE FROM PREVIOUS TRAINING THUNDERSTORMS. THE
ENTIRE LENGTH OF MAIN STREET IN DOWNTOWN TAYLORSVILLE WAS
IMPASSABLE...AND CLOSED DUE TO WATER FLOWING OVER THE ROAD.
ALTHOUGH HEAVY THUNDERSTORMS HAVE ENDED...THIS ROAD REMAINS
IMPASSABLE AND THE FLASH FLOOD WARNING THEREFORE CONTINUES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM PREVIOUS HEAVY RAINFALL MAY CONTINUE TO CAUSE
FLOODING OF SMALL CREEKS AND STREAMS...URBAN
AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER DRAINAGE
AREAS AND LOW LYING SPOTS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
&&
LAT...LON 3810 8524 3809 8523 3795 8532 3797 8547
3814 8539
$$
AL000
WGUS73 KLMK 280057
FFSLMK
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
857 PM EDT THU AUG 27 2009
KYC215-280101-
/O.EXP.KLMK.FF.W.0052.000000T0000Z-090828T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SPENCER KY-
857 PM EDT THU AUG 27 2009
...THE FLASH FLOOD WARNING WILL EXPIRE AT 900 PM EDT FOR CENTRAL
SPENCER COUNTY...
THE THREAT FOR FLASH FLOODING HAS ENDED ACROSS SPENCER COUNTY. LOCAL
LAW ENFORCEMENT ALSO INDICATED THAT A PREVIOUS CLOSED ROAD IN
TAYLORSVILLE WAS NOW OPEN...SO THE WARNING WILL BE ALLOWED TO
EXPIRE.
LAT...LON 3810 8524 3809 8523 3795 8532 3797 8547
3814 8539
$$
ALWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this flash flood warning went out at Aug 27, 3:00 PM EDT, 3 hours 57 minutes earlier.
Area forecast discussion, Aug 27, 3:00 PM EDT, 3 hours 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 300 PM EDT THU AUG 27 2009 .AVIATION UPDATE (18Z TAFS)... .SHORT TERM (TONIGHT AND FRIDAY)... THE CHALLENGE EARLY THIS EVENING WILL BE FORECASTING THE TIMING AND LOCATION OF ANY SCATTERED CONVECTIVE ACTIVITY. SATELLITE AND SURFACE ANALYSIS EARLIER AROUND 2 PM INDICATED A NEARLY STATIONARY FRONT DRAPED IN AN EAST-WEST FASHION JUST SOUTH OF INDIANAPOLIS. THIS BOUNDARY WILL PROBABLY NOT REACH OUR SOUTHERN INDIANA COUNTIES THIS EVENING OR OVERNIGHT. ALL OF OUR AREA IS WEAKLY UNSTABLE WITH A BIT OF A CAP AROUND 13K FEET. SCATTERED SHOWERS WITH ISOLATED THUNDER HAVE ALREADY DEVELOPED IN AN UNORGANIZED FASHION ACROSS SOUTHERN INDIANA ARCING INTO THE BLUEGRASS REGION. EXPECT THESE STORMS TO STAY ISOLATED ACROSS SOUTHERN INDIANA...BUT INCREASE TO SCATTERED ACROSS THE BLUEGRASS REGION BY LATE AFTERNOON OR EARLY EVENING. WITH VERY WEAK WINDS ALOFT...ANY SHOWERS WILL TEND TO MOVE NORTH VERY SLOWLY AND RAIN TO RAIN THEMSELVES OUT THESE SHOWERS WILL ALSO PRODUCE OUTFLOW BOUNDARIES THAT MAY EVENTUALLY SPARK OTHER STORMS. ISOLATED AREAS WILL EXPERIENCE BRIEF DOWNPOURS AND A VERY QUICK HALF-INCH OF RAIN OR MORE. A WEAK 500MB CUTOFF LOW NOW OVER THE MOUTH OF THE MISSISSIPPI WILL MOVE NORTHEAST ACROSS ALABAMA AND WILL EVENTUALLY DISSIPATE ACROSS THE SOUTHERN APPALACHIANS. MID LEVEL MOISTURE HAS MOVED NORTH ACROSS EASTERN TENNESSEE AND IS FORECAST TO MOVE INTO THE LAKE CUMBERLAND REGION AND THE BLUEGRASS REGION THIS EVENING THROUGH THE EARLY MORNING HOURS FRIDAY. THE LOCAL WRF AND THE 12Z MESO-NAM BOTH SHOW CONVECTION DEVELOPING THIS EVENING ALONG/EAST OF INTERSTATE 75. WILL INCREASE POPS TO 40 TO 50% ACROSS OUR EASTERN COUNTIES THIS EVENING. SYNOPTICALLY ACROSS THE NATION AS A WHOLE...500MB PATTERN WILL AMPLIFY BEGINNING TOMORROW. JET ENERGY WILL DIVE SOUTHWARD ACROSS THE NORTHERN PLAINS FRIDAY AS RIDGING MOVES NORTH ACROSS BRITISH COLUMBIA. THIS WILL QUICKLY FORM A CLOSED LOW OVER THE WESTERN GREAT LAKES EARLY SATURDAY. FRIDAY WILL BE OUR LAST WARM HUMID DAY FOR AWHILE. FORECASTING PRECIPITATION CHANCES TOMORROW WILL BE CHALLENGING. CENTRAL KENTUCKY WILL LIE IN BETWEEN WIDESPREAD CLOUDINESS AND LIKELY SHOWERS OVER THE SOUTHERN APPALACHIANS AND EASTERN TENNESSEE...AND CONVECTION ASSOCIATED WITH A COLD FRONT EXPECTED ACROSS ILLINOIS AND EASTERN MISSOURI. WILL KEEP ISOLATED TO SCATTERED SHOWERS FOR TOMORROW WITH CHANCES INCREASING TO AROUND 40 TO 50% ACROSS SOUTHERN INDIANA LATE IN THE AFTERNOON AND EVENING. THE COLD FRONT WILL CROSS THE OHIO RIVER DURING THE EARLY MORNING HOURS SATURDAY. WILL INCREASE POPS TO 50% LATE TOMORROW EVENING THROUGH THE EARLY MORNING HOURS SATURDAY. .LONG TERM (FRIDAY NIGHT THROUGH THURSDAY)... FRIDAY NIGHT THROUGH SUNDAY... A DEEPENING UPPER LEVEL TROUGH AND CLOSED LOW NORTH OF LAKE SUPERIOR AT THE BEGINNING OF THIS FORECAST PERIOD WILL DIG INTO THE GREAT LAKES REGION AND THEN QUICKLY SHIFT TO THE NORTHEAST. THIS WILL SERVE TO PUSH A COOL FRONT THROUGH THE LOWER OHIO VALLEY LATE FRIDAY NIGHT AND SATURDAY MORNING AND WE WILL MENTION HIGH CHANCE POPS FOR THIS 6 HOUR PERIOD. BUFKIT SOUNDINGS FOR THIS TIME INDICATE ONLY A MARGINALLY UNSTABLE ATMOSPHERE BUT PRECIPITABLE WATER VALUES ARE IN EXCESS OF 2 INCHES SO THE MAIN CONCERN WILL BE PERIODS OF HEAVY RAIN. WE WILL HOLD ONTO DIMINISHING CHANCES OF SHOWERS SATURDAY AS COOLER AIR FILTERS INTO THE REGION. THE UPPER LEVEL TROUGH DOES NOT CROSS THE REGION UNTIL SUNDAY BUT WITH A DRY NORTHWEST FLOW I DO NOT SEE ANY ADDITIONAL PRECIPITATION AT THIS TIME. SO WITH THE UPPER TROUGH HOLDING BACK WESTERLY LOW LEVEL WINDS WILL KEEP TEMPERATURES SATURDAY SOMEWHAT WARM WITH HIGHS FROM THE UPPER 70S TO LOWER 80S. COOLER READINGS WILL BE NOTED SUNDAY AS THE WINDS SHIFT TO THE NORTHWEST. MONDAY THROUGH THURSDAY... THE AFOREMENTIONED UPPER LOW WILL SHIFT TO THE NORTHEAST EARLY IN THE PERIOD WITH THE TROUGH GRADUALLY SHIFTING TO THE EAST COAST. AT THE SURFACE COOL HIGH PRESSURE WILL DROP INTO THE MID MISSISSIPPI VALLEY AND SHIFT EAST TO OHIO BY THURSDAY. THIS WILL PROVIDE THE LOWER OHIO VALLEY WITH MOSTLY SUNNY DAYS AND CLEAR NIGHTS. ALTHOUGH NOT AS COOL AS EARLIER EXPECTED... TEMPERATURES WILL BE SEASONABLY COOL FOR EARLY SEPTEMBER. && .AVIATION (27/12Z TAFS)... LATEST SURFACE ANALYSIS AND SATELLITE IMAGERY SHOWS MID LEVEL CLOUDS MOVING NORTH INTO EAST CENTRAL KENTUCKY. ISOLATED TO SCATTERED SHOWERS WITH AN ISOLATED RUMBLE OF THUNDER WILL DEVELOP NEAR OR JUST NORTH OF LEX AND SDF. BWG IS EXPECTED TO STAY DRY THROUGH 00Z. ANY CONVECTION WILL BE DISORGANIZED WITH PERHAPS ONLY A 20 TO 30 PERCENT CHANCE OF AFFECTING ANY TAF SITES. AFTER 00Z A DISTURBANCE WILL MOVE NORTH AND WILL POSSIBLY AFFECT THE BLUEGRASS REGION INCLUDING LEX. HAVE PLACED A VCTS AFTER 21Z FOR LEX. OTHERWISE...LIGHT WINDS AND VFR CONDITIONS EXPECTED TONIGHT OUTSIDE OF ANY STRAY SHOWERS OR THUNDERSTORMS. ANY SCATTERED CONVECTION WILL DIMINISH AFTER 06Z. SOME BROKEN MID-LEVEL CLOUDS ARE POSSIBLE EARLY TOMORROW WITH ANY CIGS WELL ABOVE 3000 FEET. AFTERNOON SCATTERED CONVECTION ONCE AGAIN POSSIBLE FRIDAY WITH 30% OR LESS COVERAGE. && .LMK WATCHES/WARNINGS/ADVISORIES... KY...NONE. IN...NONE. && SHORT TERM...JSD LONG TERM....JDA AVIATION.....JSD
Hazardous weather outlook, Aug 27, 3:45 PM EDT, 3 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE LOUISVILLE KY 345 PM EDT THU AUG 27 2009 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-280830- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- 345 PM EDT THU AUG 27 2009 /245 PM CDT THU AUG 27 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TONIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED LATE THIS AFTERNOON INTO THE EVENING. THE GREATEST CONCENTRATION OF THUNDERSTORMS THIS EVENING WILL BE ACROSS THE BLUEGRASS AND LAKE CUMBERLAND AREAS. ANY STORMS THAT FORM WILL BE SLOW MOVING AND WILL PRODUCE VERY LOCALIZED AREAS OF HEAVY DOWNPOURS. CLOUD TO GROUND LIGHTNING AND GUSTY WINDS TO AROUND 40 MPH WILL ACCOMPANY ANY THUNDERSTORMS. SCATTERED STORMS MAY CONTINUE AFTER MIDNIGHT IN THE INTERSTATE 75 AREA. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. SCATTERED THUNDERSTORMS ARE EXPECTED FRIDAY AND FRIDAY NIGHT BEFORE A COLD FRONT PASSES THROUGH THE AREA. THE STRONGEST STORMS WILL OCCUR FRIDAY NIGHT WITH THE MAIN THREAT BEING A PERIOD OF HEAVY RAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. JSD/JDA
In the hours before
Special weather statement, Aug 27, 5:20 PM EDT, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 520 PM EDT THU AUG 27 2009 KYZ042-043-272145- BOURBON-NICHOLAS- 520 PM EDT THU AUG 27 2009 ...STRONG STORM OVER CENTRAL BOURBON COUNTY WILL MOVE NORTHEAST... AT 517 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM RAPIDLY DEVELOPING OVER PARIS...OR 16 MILES NORTHEAST OF LEXINGTON...AND MOVING NORTHEAST AT 10 MPH. THIS STORM WILL PRODUCE LOCALIZED VERY HEAVY RAINFALL OF AROUND ONE INCH OR MORE. EXPECT PONDING ON LOCAL ROADS AND QUICK RISES IN SMALL STREAMS AND CREEKS. FREQUENT DEADLY LIGHTNING...TORRENTIAL RAIN WITH RAINFALL AMOUNTS OF AROUND TWO INCHES PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE HALF MILE...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED WITH THIS STORM. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO... WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES AND POSSIBLE WARNINGS. && JSD
Special weather statement, Aug 27, 5:29 PM EDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 529 PM EDT THU AUG 27 2009 KYZ077-272215- ADAIR- 429 PM CDT THU AUG 27 2009 ...THUNDERSTORMS PRODUCING TORRENTIAL DOWNPOURS AFFECTING ADAIR COUNTY... AT 427 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A LINE OF THUNDERSTORMS FROM 12 MILES WEST OF LIBERTY...TO 6 MILES NORTH OF BREEDING...AND MOVING VERY SLOWLY TO THE EAST AT 10 MPH. THESE STORMS WILL PRODUCE FREQUENT DEADLY LIGHTNING...TORRENTIAL RAIN WITH AMOUNTS OF AROUND TWO INCHES PER HOUR WITH BLINDING DOWNPOURS...AND GUSTY WINDS OF AROUND 40 MPH. THESE STORMS WILL BE... NEAR KNIFELY AROUND 435 PM CDT. NEAR COLUMBIA AROUND 445 PM CDT. NEAR VESTER AROUND 505 PM CDT. NEAR PELLYTON AROUND 515 PM CDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF ENCOUNTERING HEAVY RAINS. && AL
Local storm report, Aug 27, 5:49 PM EDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
549 PM EDT THU AUG 27 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0547 PM HEAVY RAIN CORYDON 38.21N 86.13W
08/27/2009 M1.90 INCH HARRISON IN BROADCAST MEDIA
OVER ABOUT AN HOUR PERIOD.
&&
EVENT NUMBER LMK0900102
MRCSpecial weather statement, Aug 27, 6:12 PM EDT, 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 612 PM EDT THU AUG 27 2009 KYZ034-038-272300- SHELBY-SPENCER- 612 PM EDT THU AUG 27 2009 ...THUNDERSTORMS WITH HEAVY RAINFALL AFFECTING SHELBY AND SPENCER COUNTIES... AT 611 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING HEAVY THUNDERSTORMS ALONG A LINE FROM SHELBYVILLE TO TAYLORSVILLE. THESE STORMS WERE NEARLY STATIONARY. OCCASIONAL LIGHTNING...TORRENTIAL RAIN WITH RAINFALL AMOUNTS OF OVER AN INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE HALF MILE...AND GUSTY WINDS OF AROUND 30 MPH ARE EXPECTED WITH THESE STORMS. THESE STORMS WILL BE... NEAR WAKEFIELD AROUND 620 PM EDT. NEAR LITTLE MOUNT AROUND 700 PM EDT. THESE STORMS WILL AFFECT INTERSTATE 64 IN KENTUCKY BETWEEN MILE MARKERS 32 AND 35. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL ROADWAYS AND BLINDING DOWNPOURS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF ENCOUNTERING HEAVY RAINS. && AL
Special weather statement, Aug 27, 6:30 PM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 630 PM EDT THU AUG 27 2009 KYZ033-272315- HENRY- 630 PM EDT THU AUG 27 2009 ...THUNDERSTORM WITH HEAVY RAIN AND GUSTY WINDS AFFECTING HENRY COUNTY... AT 626 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR NEW CASTLE...OR 20 MILES SOUTH OF CARROLLTON...AND MOVING NORTH AT 10 MPH. OCCASIONAL LIGHTNING...HEAVY RAIN WITH RAINFALL AMOUNTS OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE MILE...AND GUSTY WINDS OF AROUND 40 MPH ARE EXPECTED WITH THIS STORM. THIS STORM WILL BE NEAR NEW CASTLE AROUND 650 PM EDT...AND WILL AFFECT INTERSTATE 71 IN KENTUCKY BETWEEN MILE MARKERS 28 AND 34. PRECAUTIONARY/PREPAREDNESS ACTIONS... EXPECT PONDING OF WATER ON LOCAL ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF ENCOUNTERING BLIDING DOWNPOURS RAINS. BE AWARE THAT A GUST FRONT PRECEDING THESE STORMS WILL GENERATE GUSTY WINDS BEFORE THE ARRIVAL OF ANY RAIN. && AL
Special weather statement, Aug 27, 6:33 PM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 633 PM EDT THU AUG 27 2009 KYZ038-272315- SPENCER- 633 PM EDT THU AUG 27 2009 ...THUNDERSTORM WITH GUSTY WINDS AND TORRENTIAL RAIN AFFECTING SPENCER COUNTY... AT 630 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR TAYLORSVILLE...OR 27 MILES SOUTHEAST OF LOUISVILLE. THIS STORM WAS NEARLY STATIONARY. FREQUENT DEADLY LIGHTNING...TORRENTIAL RAIN WITH RAINFALL AMOUNTS OF UP TO AN INCH AND A HALF PER HOUR...REDUCED VISIBILITIES FROM DOWNPOURS...AND GUSTY WINDS OF AROUND 40 MPH ARE EXPECTED WITH THIS STORM. THIS STORM WILL BE... NEAR TAYLORSVILLE AROUND 700 PM EDT. NEAR WATERFORD AROUND 715 PM EDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF ENCOUNTERING HEAVY RAINS. BE AWARE THAT A GUST FRONT PRECEDING THESE STORMS WILL GENERATE GUSTY WINDS WITHOUT THE PRESENCE OF ANY RAIN...ESPECIALLY WEST OF TAYLORSVILLE. && AL
The office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 27, 4:14 PM EDT | Areal Flood Advisory | LMK | Taylor | 2 hr |
| Aug 27, 4:17 PM EDT | Areal Flood Advisory | LMK | Madison | 55 min |
| Aug 27, 4:18 PM EDT | Areal Flood Advisory | LMK | Scott | 87 min |
| Aug 27, 5:41 PM EDT | Areal Flood Advisory | LMK | Adair | 2 hr |
| Aug 27, 6:38 PM EDT | Areal Flood Advisory | LMK | Spencer | 82 min |
Nearby
Flash Flood Warnings in Kentucky, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.